Merck
  • Home
  • Search Results
  • Noncirrhotic portal hypertension associated with didanosine: a case report and literature review.

Noncirrhotic portal hypertension associated with didanosine: a case report and literature review.

Japanese journal of infectious diseases (2012-01-26)
Hui-Min Chang, Hung-Chin Tsai, Susan Shin-Jung Lee, Shue-Ren Wann, Yao-Shen Chen
ABSTRACT

Noncirrhotic portal hypertension (NCPH) has recently been reported as a liver complication in human immunodeficiency virus (HIV)-infected patients and has been found to be associated with exposure to didanosine. Here, we describe the case of an HIV-infected patient with portal hypertension who initially presented with massive ascites and portal vein thrombosis. The patient's HIV-1 infection was well-controlled with highly active antiretroviral therapy (lamivudine/didanosine plus nevirapine) for 3 years since its diagnosis in 2007. He had no history of alcoholism, drug abuse, or liver diseases. An extensive work-up for other possible causes of liver disease was performed, but the results were inconclusive. In addition to reporting this case, we have reviewed the literature on didanosine-related NCPH and analyzed the findings of 61 similar previously reported cases.

MATERIALS
Product Number
Brand
Product Description

Didanosine for system suitability, European Pharmacopoeia (EP) Reference Standard
Sigma-Aldrich
2′,3′-Dideoxyinosine, ≥98% (HPLC)
Didanosine, European Pharmacopoeia (EP) Reference Standard